Jul 22, 2002
I finished a course of Combivir pep treatment about a week days ago. I went on Combivir approximately 30 hours after exposure to unprotected receptive oral sex. While on Combivir, I started getting many side effects including GI issues. I also experienced slight difficulty breathing and the feeling of a lump in my throat every ones in a while. This feeling of the lump in my throat is still there and is starting to make me cough with a slight feeling of having a scratchy throat. I never experienced any enlarged nodes, but one of my tonsils is a bit irritated. Is either the feeling of having a lump in your throat with scratchy throat with cough or enlarged tonsil signs of HIV infection? Also, I am very confused as to what percentage of people actually get the symptoms when infected?
Response from Dr. Henry
The symptoms you describe would unlikely be due to persistent side effects from the Combivir. Where you evaluated for other sexually transmitted diseases (such as herpes or gonorrhea)? The symptoms you describe are very non-specific for HIV infection (which is very unlikely after oral sex with followed by PEP). KH
Sharp pains in my hands! Zerit?
- What Will Happen If You Have Sex While Having Hpv?
- What Happens If You Don't Treat Herpes?
- What Foods Help Shingles Treatment?
- What Do Shingles Look Like When They First Start?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- Vinegar For Genital Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.